June  2019, 11(2): 153-165. doi: 10.3934/jgm.2019008

Euler-Lagrangian approach to 3D stochastic Euler equations

1. 

Scuola Normale Superiore of Pisa, Piazza dei Cavalieri, 7, 56124 Pisa, Italy

2. 

Key Laboratory of Random Complex Structures and Data Sciences, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China

3. 

School of Mathematical Sciences, University of the Chinese Academy of Sciences, Beijing 100049, China

* Corresponding author: Franco Flandoli

Received  March 2018 Revised  February 2019 Published  May 2019

Fund Project: The second author is supported by the National Natural Science Foundation of China (Nos. 11431014, 11571347) and the Youth Innovation Promotion Association, CAS (2017003).

3D stochastic Euler equations with a special form of multiplicative noise are considered. A Constantin-Iyer type representation in Euler-Lagrangian form is given, based on stochastic characteristics. Local existence and uniqueness of solutions in suitable Hölder spaces is proved from the Euler-Lagrangian formulation.

Citation: Franco Flandoli, Dejun Luo. Euler-Lagrangian approach to 3D stochastic Euler equations. Journal of Geometric Mechanics, 2019, 11 (2) : 153-165. doi: 10.3934/jgm.2019008
References:
[1]

J. M. Bismut and D. Michel, Diffusions conditionelles. I. Hypoellipticité partielle, J. Funct. Anal., 44 (1981), 174-211.  doi: 10.1016/0022-1236(81)90010-0.  Google Scholar

[2]

Z. BrzeniakM. Capinski and F. Flandoli, Stochastic Navier-Stokes equations with multiplicative noise, Stoch. Anal. Appl., 10 (1992), 523-532.  doi: 10.1080/07362999208809288.  Google Scholar

[3]

P. Constantin, An Euler–Lagrangian approach for incompressible fluids: local theory, J. Amer. Math. Soc., 14 (2001), 263-278.  doi: 10.1090/S0894-0347-00-00364-7.  Google Scholar

[4]

P. Constantin and G. Iyer, A stochastic Lagrangian representation of the three-dimensional incompressible Navier–Stokes equations, Comm. Pure Appl. Math., 61 (2008), 330-345.  doi: 10.1002/cpa.20192.  Google Scholar

[5]

D. Crisan, F. Flandoli and D. D. Holm, Solution properties of a 3D stochastic Euler fluid equation, J Nonlinear Sci, (2018), 1–58, https://doi.org/10.1007/s00332-018-9506-6. doi: 10.1007/s00332-018-9506-6.  Google Scholar

[6]

R. Duboscq and A. Réveillac, Stochastic regularization effects of semi-martingales on random functions, J. Math. Pures Appl. (9), 106 (2016), 1141–1173. doi: 10.1016/j.matpur.2016.04.004.  Google Scholar

[7]

G. FalkovichK. Gawedzki and M. Vergassola, Particles and fields in fluid turbulence, Rev. Modern Phys., 73 (2001), 913-975.  doi: 10.1103/RevModPhys.73.913.  Google Scholar

[8]

S. Fang and D. Luo, Constantin and Iyer's representation formula for the Navier-Stokes equations on manifolds, Potential Anal., 48 (2018), 181-206.  doi: 10.1007/s11118-017-9631-0.  Google Scholar

[9]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329-1354.  doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[10]

F. Flandoli, Random Perturbation of PDEs and Fluid Dynamic Models, École d'été de Saint Flour 2010, Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-18231-0.  Google Scholar

[11]

F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Related Fields, 102 (1995), 367-391.  doi: 10.1007/BF01192467.  Google Scholar

[12]

F. FlandoliM. Maurelli and M. Neklyudov, Noise prevents infinite stretching of the passive field in a stochastic vector advection equation, J. Math. Fluid Mech., 16 (2014), 805-822.  doi: 10.1007/s00021-014-0187-0.  Google Scholar

[13]

F. Flandoli and C. Olivera, Well-posedness of the vector advection equations by stochastic perturbation, J. Evol. Equ., 18 (2018), 277-301.  doi: 10.1007/s00028-017-0401-7.  Google Scholar

[14]

F. Gay-Balmaz and D. D. Holm, Stochastic geometric models with non-stationary spatial correlations in Lagrangian fluid flows, J. Nonlinear Sci., 28 (2018), 873-904.  doi: 10.1007/s00332-017-9431-0.  Google Scholar

[15]

D. D. Holm, Variational principles for stochastic fluid dynamics, Proceedings of the Royal Society A, 471 (2015), 20140963, 19pp. doi: 10.1098/rspa.2014.0963.  Google Scholar

[16]

G. Iyer, A stochastic perturbation of inviscid flows, Commun. Math. Phys., 266 (2006), 631-645.  doi: 10.1007/s00220-006-0058-5.  Google Scholar

[17]

H. Kunita, Stochastic differential equations and stochastic flows of diffeomorphisms, École d'été de Probabilités de Saint Flour, 1982, 143–303, Lecture Notes in Math., 1097, Springer, Berlin, 1984. doi: 10.1007/BFb0099433.  Google Scholar

[18]

H. Kunita, Stochastic Flows and Stochastic Differential Equations, Cambridge Studies in Advanced Mathematics, 24, Cambridge University Press, Cambridge, 1990.  Google Scholar

[19]

R. Mikulevicius and B. L. Rozovskii, Global $L_2$-solutions of stochastic Navier-Stokes equations, Ann. Probab., 33 (2005), 137-176.  doi: 10.1214/009117904000000630.  Google Scholar

[20]

D. Ocone and E. Pardoux, A generalized Itô–Ventzell formula. Application to a class of anticipating stochastic differential equations, Ann. Inst. Henri Poincaré, 25 (1989), 39-71.   Google Scholar

[21]

X. Zhang, A stochastic representation for backward incompressible Navier–Stokes equations, Probab. Theory Related Fields, 148 (2010), 305-332.  doi: 10.1007/s00440-009-0234-6.  Google Scholar

show all references

References:
[1]

J. M. Bismut and D. Michel, Diffusions conditionelles. I. Hypoellipticité partielle, J. Funct. Anal., 44 (1981), 174-211.  doi: 10.1016/0022-1236(81)90010-0.  Google Scholar

[2]

Z. BrzeniakM. Capinski and F. Flandoli, Stochastic Navier-Stokes equations with multiplicative noise, Stoch. Anal. Appl., 10 (1992), 523-532.  doi: 10.1080/07362999208809288.  Google Scholar

[3]

P. Constantin, An Euler–Lagrangian approach for incompressible fluids: local theory, J. Amer. Math. Soc., 14 (2001), 263-278.  doi: 10.1090/S0894-0347-00-00364-7.  Google Scholar

[4]

P. Constantin and G. Iyer, A stochastic Lagrangian representation of the three-dimensional incompressible Navier–Stokes equations, Comm. Pure Appl. Math., 61 (2008), 330-345.  doi: 10.1002/cpa.20192.  Google Scholar

[5]

D. Crisan, F. Flandoli and D. D. Holm, Solution properties of a 3D stochastic Euler fluid equation, J Nonlinear Sci, (2018), 1–58, https://doi.org/10.1007/s00332-018-9506-6. doi: 10.1007/s00332-018-9506-6.  Google Scholar

[6]

R. Duboscq and A. Réveillac, Stochastic regularization effects of semi-martingales on random functions, J. Math. Pures Appl. (9), 106 (2016), 1141–1173. doi: 10.1016/j.matpur.2016.04.004.  Google Scholar

[7]

G. FalkovichK. Gawedzki and M. Vergassola, Particles and fields in fluid turbulence, Rev. Modern Phys., 73 (2001), 913-975.  doi: 10.1103/RevModPhys.73.913.  Google Scholar

[8]

S. Fang and D. Luo, Constantin and Iyer's representation formula for the Navier-Stokes equations on manifolds, Potential Anal., 48 (2018), 181-206.  doi: 10.1007/s11118-017-9631-0.  Google Scholar

[9]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329-1354.  doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[10]

F. Flandoli, Random Perturbation of PDEs and Fluid Dynamic Models, École d'été de Saint Flour 2010, Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-18231-0.  Google Scholar

[11]

F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Related Fields, 102 (1995), 367-391.  doi: 10.1007/BF01192467.  Google Scholar

[12]

F. FlandoliM. Maurelli and M. Neklyudov, Noise prevents infinite stretching of the passive field in a stochastic vector advection equation, J. Math. Fluid Mech., 16 (2014), 805-822.  doi: 10.1007/s00021-014-0187-0.  Google Scholar

[13]

F. Flandoli and C. Olivera, Well-posedness of the vector advection equations by stochastic perturbation, J. Evol. Equ., 18 (2018), 277-301.  doi: 10.1007/s00028-017-0401-7.  Google Scholar

[14]

F. Gay-Balmaz and D. D. Holm, Stochastic geometric models with non-stationary spatial correlations in Lagrangian fluid flows, J. Nonlinear Sci., 28 (2018), 873-904.  doi: 10.1007/s00332-017-9431-0.  Google Scholar

[15]

D. D. Holm, Variational principles for stochastic fluid dynamics, Proceedings of the Royal Society A, 471 (2015), 20140963, 19pp. doi: 10.1098/rspa.2014.0963.  Google Scholar

[16]

G. Iyer, A stochastic perturbation of inviscid flows, Commun. Math. Phys., 266 (2006), 631-645.  doi: 10.1007/s00220-006-0058-5.  Google Scholar

[17]

H. Kunita, Stochastic differential equations and stochastic flows of diffeomorphisms, École d'été de Probabilités de Saint Flour, 1982, 143–303, Lecture Notes in Math., 1097, Springer, Berlin, 1984. doi: 10.1007/BFb0099433.  Google Scholar

[18]

H. Kunita, Stochastic Flows and Stochastic Differential Equations, Cambridge Studies in Advanced Mathematics, 24, Cambridge University Press, Cambridge, 1990.  Google Scholar

[19]

R. Mikulevicius and B. L. Rozovskii, Global $L_2$-solutions of stochastic Navier-Stokes equations, Ann. Probab., 33 (2005), 137-176.  doi: 10.1214/009117904000000630.  Google Scholar

[20]

D. Ocone and E. Pardoux, A generalized Itô–Ventzell formula. Application to a class of anticipating stochastic differential equations, Ann. Inst. Henri Poincaré, 25 (1989), 39-71.   Google Scholar

[21]

X. Zhang, A stochastic representation for backward incompressible Navier–Stokes equations, Probab. Theory Related Fields, 148 (2010), 305-332.  doi: 10.1007/s00440-009-0234-6.  Google Scholar

[1]

Alberto Bressan, Wen Shen. A posteriori error estimates for self-similar solutions to the Euler equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 113-130. doi: 10.3934/dcds.2020168

[2]

Yuxi Zheng. Absorption of characteristics by sonic curve of the two-dimensional Euler equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 605-616. doi: 10.3934/dcds.2009.23.605

[3]

Yue-Jun Peng, Shu Wang. Asymptotic expansions in two-fluid compressible Euler-Maxwell equations with small parameters. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 415-433. doi: 10.3934/dcds.2009.23.415

[4]

Qiwei Wu, Liping Luan. Large-time behavior of solutions to unipolar Euler-Poisson equations with time-dependent damping. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021003

[5]

Wei Ouyang, Li Li. Hölder strong metric subregularity and its applications to convergence analysis of inexact Newton methods. Journal of Industrial & Management Optimization, 2021, 17 (1) : 169-184. doi: 10.3934/jimo.2019105

[6]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[7]

Liam Burrows, Weihong Guo, Ke Chen, Francesco Torella. Reproducible kernel Hilbert space based global and local image segmentation. Inverse Problems & Imaging, 2021, 15 (1) : 1-25. doi: 10.3934/ipi.2020048

[8]

Roland Schnaubelt, Martin Spitz. Local wellposedness of quasilinear Maxwell equations with absorbing boundary conditions. Evolution Equations & Control Theory, 2021, 10 (1) : 155-198. doi: 10.3934/eect.2020061

[9]

Petr Čoupek, María J. Garrido-Atienza. Bilinear equations in Hilbert space driven by paths of low regularity. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 121-154. doi: 10.3934/dcdsb.2020230

[10]

Boris Andreianov, Mohamed Maliki. On classes of well-posedness for quasilinear diffusion equations in the whole space. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 505-531. doi: 10.3934/dcdss.2020361

[11]

Pierre Baras. A generalization of a criterion for the existence of solutions to semilinear elliptic equations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 465-504. doi: 10.3934/dcdss.2020439

[12]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[13]

Guoliang Zhang, Shaoqin Zheng, Tao Xiong. A conservative semi-Lagrangian finite difference WENO scheme based on exponential integrator for one-dimensional scalar nonlinear hyperbolic equations. Electronic Research Archive, 2021, 29 (1) : 1819-1839. doi: 10.3934/era.2020093

[14]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[15]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[16]

Tuoc Phan, Grozdena Todorova, Borislav Yordanov. Existence uniqueness and regularity theory for elliptic equations with complex-valued potentials. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1071-1099. doi: 10.3934/dcds.2020310

[17]

Rim Bourguiba, Rosana Rodríguez-López. Existence results for fractional differential equations in presence of upper and lower solutions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1723-1747. doi: 10.3934/dcdsb.2020180

[18]

Xuhui Peng, Rangrang Zhang. Approximations of stochastic 3D tamed Navier-Stokes equations. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5337-5365. doi: 10.3934/cpaa.2020241

[19]

Yueyang Zheng, Jingtao Shi. A stackelberg game of backward stochastic differential equations with partial information. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020047

[20]

Bixiang Wang. Mean-square random invariant manifolds for stochastic differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1449-1468. doi: 10.3934/dcds.2020324

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (99)
  • HTML views (237)
  • Cited by (3)

Other articles
by authors

[Back to Top]